MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP
Model Number 0168L14
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter got broken.About 25cm of the distal part of the catheter was retrieved, but the catheter tip had remained in the patient bladder which was recovered later.Per additional information received via investigators notification on 07mar2023, stated that the catheter fragment left behind in the patient's bladder was spontaneously discharged from the patient body on march 2.The sales representative recovered it on march 7.The patient was male.The patient was hospitalized in a psychiatric ward and he may have self-extracted the catheter.Per follow up information received from ibc on 08mar2023, catheter breakage.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.The used two way foley catheter was returned without the original packaging.Photo samples were submitted showing the catheter broken into two separate pieces.Visual evaluation of the physical sample noted both broken pieces connected perfectly with each other, confirming no pieces missing from the catheter as a result of the break.As it is unclear if the patient self-extracted the catheter, this event will be confirmed cause unknown.As the event states the patient may have self extracted the catheter, potential root causes for this event could be, "user (patient) medicated, delirious, confused, or reckless" or "inadequate design".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "[warnings] 1.Method for use (1) do not inflate the balloon in the urethra.[the urethra may be injured.] (2) do not pull the catheter hard.[the bladder/urethra may be injured.] 2.Applicable patients (1) patients with delirium who might pull out catheter [when patient tugs at catheter unconsciously, the bladder and urethra may be damaged.]" "to deflate balloon and remove catheter, insert a luer tip (needleless) syringe in the inflation valve to allow the water drain spontaneously.After balloon deflation, withdraw the catheter while confirming that no resistance is encountered." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16583156
Report Number1018233-2023-01917
Device Sequence Number11948880
Product Code EZC
UDI-Device Identifier00801741017810
UDI-Public(01)00801741017810
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number0168L14
Device Catalogue Number0168L14
Device Lot NumberNGEQ4037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer06/26/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale